Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 84, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Oct 28, 2000, 3:46 PM CDT for Glasscock County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 28, 2000, 3:46 PM CDT (20:46 UTC)
- Expired
- Oct 28, 2000, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 59 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 282047 FFWMAF TXC173-282345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 PM CDT SAT OCT 28 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GLASSCOCK COUNTY IN TEXAS * UNTIL 645 PM CDT * AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR DETECTED A THUNDERSTORM WITH VERY HEAVY RAIN 4 MILES SOUTH OF GARDEN CITY... MOVING EAST AT 35 MPH. * SOME LOCATIONS AFFECTED BY THIS FLASH FLOOD WARNING INCLUDE... GARDEN CITY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFEL_Y. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3203 10172 3171 10170 3172 10134 3204 10134
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 28, 3:45 PM CDT, 1 minute earlier.
Area forecast discussion, Oct 28, 3:45 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX...UPDATE 345 PM CDT SAT OCT 28 2000 UPDATE: WILL GO AHEAD AND ISSUE HIGH WIND WARNING FOR GUADALUPE MOUNTAINS UNTIL 8 PM CDT THIS EVENING. BUSY AFTERNOON WITH SEVERE WEATHER AND FLOODING...WILL BE SHORT. LINE OF STRONG TO SEVERE CONVECTION PRODUCING LOCALIZED FLOODING MOVING THROUGH THE EASTERN PERMIAN BASIN AND EXTREME WESTERN LOW ROLLING PLAINS AT THE MOMENT ALONG PACIFIC COLD FRONT ASSOCIATED WITH STRONG NEGATIVELY TILTED TROUGH MOVING ACROSS WEST TEXAS. AM EXPECTING THIS TROUGH TO MOVE QUICKLY EAST THIS EVENING AS NEXT LOW ALREADY IS APPROACHING/DIGGING ALONG THE WEST COAST. CONDITIONS WILL IMPROVE RAPIDLY EARLY THIS EVENING ACROSS THE EXTREME EASTERN AND NORTHERN PERMIAN BASIN AS AFOREMENTIONED TROUGH QUICKLY MOVES EAST. QUIET WEATHER WILL PREVAIL ACROSS THE ENTIRE COUNTY WARNING AREA LATER THIS EVENING. WILL MAKE LAST MINUTE DECISION ON HIGH WIND WARNING FOR GUADALUPE PASS EARLY THIS EVENING. EXPECTING GRADIENT TO SLACKEN SIGNIFICANTLY AS TROUGH MOVES QUICKLY THROUGH THIS AREA EARLY THIS EVENING. WILL GO WITH A DRY FORECAST SUNDAY AND MONDAY AS COUNTY WARNING AREA WILL BE BETWEEN WEATHER SYSTEMS. NEXT IN ENDLESS SERIES OF PACIFIC STORMS WILL DIG TO THE DESERT SOUTHWEST BY MONDAY NIGHT...TUESDAY INTO EARLY WEDNESDAY...BRINGING WITH IT THE NEXT CHANCE OF THUNDERSTORMS...WITH BEST CHANCE ACROSS THE NORTH CLOSEST TO TRACK OF UPPER SYSTEM. YET ANOTHER PACIFIC SYSTEM FOLLOWING ON ITS HEELS WITH BROAD SOUTHWEST FLOW ALOFT. BACKING MID LEVEL FLOW AND MORE DISTURBANCES IN FLOW WILL BRING SLIGHT CHANCE OF PRECIPITATION WEDNESDAY THROUGH FRIDAY AND BEYOND. PRELIMINARY CCF... MAF 48/72/46/75 0000 LSA 44/70/43/73 0000 E41 48/71/46/74 0000 6R6 52/76/48/78 0000 MRF 38/68/38/70 0000 CNM 44/74/44/75 0000 .MAF... TX...HIGH WIND WARNING GUADALUPE MOUNTAINS UNTIL 8 PM CDT. NM...HIGH WIND WARNING GUADALUPE MOUNTAINS UNTIL 8 PM CDT OR 7 PM MDT. 12
In the hours before
Special weather statement, Oct 28, 11:29 AM CDT, 4 hours 17 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-291100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1129 AM CDT SAT OCT 28 2000 HAZARDOUS WEATHER IS ONGOING OVER PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS. PLEASE REFER TO LATER STATEMENTS AND WARNINGS FROM THE MIDLAND/ODESSA NWS OFFICE. 44
Special weather statement, Oct 28, 12:15 PM CDT, 3 hours 31 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-282100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1215 PM CDT SAT OCT 28 2000 TORNADO WATCH 764 HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES... IN SOUTHEAST NEW MEXICO... EDDY TORNADO WATCH 764 REMAINS IN EFFECT UNTIL 400 PM CDT FOR THE FOLLOWING COUNTIES IN WEST TEXAS... ANDREWS...BORDEN...BREWSTER...CRANE...DAWSON...ECTOR...GAINES... GLASSCOCK...HOWARD...JEFF DAVIS...LOVING...MARTIN...MIDLAND... MITCHELL...PECOS...REAGAN...REEVES...SCURRY...TERRELL...UPTON... WARD...WINKLER AND IN SOUTHEASTERN NEW MEXICO... LEA 70
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 1:18 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 42 min |
| Oct 28, 1:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| Oct 28, 2:28 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 62 min |
| Oct 28, 2:57 PM CDT | Flash Flood Warning | MAF | Upton | 3 hr |
| Oct 28, 3:18 PM CDT | Flash Flood Warning | MAF | Pecos, Reagan, Terrell | 3 hr |
| Oct 28, 3:28 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 62 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.